MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 5-6 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 5-6 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74025762
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2022, the patient experienced painful s/p total knee.The patella was kit resurfaced at the original procedure and was severe grade iv arthritis with large osteophytes around the patella.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a jrny ii isrt xlpe dd lt sz 5-6 10mm was exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, per case details, approximately four (4) months after a total knee arthroplasty surgery was performed, the patient underwent a revision ((b)(6) 2023) and exchange of the jrny ii isrt xlpe dd lt sz 5-6 10mm due to pain.Reportedly, the patient¿s ¿patella was unresurfaced originally and likely a major source of pain.¿ it was further communicated the patient had ¿severe grade iv arthritis,¿ and ¿significant osteophyte formation around her prosthesis, which was removed.¿ per a case communication, ¿there was nothing wrong with the poly, except it needed to be removed to debride the knee and a new one of the same size and thickness was used.¿ reportedly, "it was resurfaced as normal and a 41mm oval patella was utilized.It tracked well." no additional supporting documentation was provided.The patient impact beyond the reported pain and revision with knee debridement and poly insert exchange cannot be determined.The patient¿s current health status is unknown.Device specific identifiers for the femoral component were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, instructions for use, risk management file and prior actions review could not be performed.Device batch number for the insert was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the insert.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file for the insert revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to the part number of the insert and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2022, the patient experienced painful s/p total knee.The patella was unresurfaced at the original procedure and was severe grade iv arthritis with large osteophytes around the insert.This adverse event was treated by a revision surgery on (b)(6) 2023, in which the jrny ii isrt xlpe dd lt sz 5-6 10mm was exchanged.There was nothing wrong with the poly, except it needed to be removed to debrid the knee and a new one of the same size and thickness was used.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
B5, d1/d2a/d2b, d4, pma/510(k)number: corrected.

Brand Name
JRNY II ISRT XLPE DD LT SZ 5-6 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17730574
Report Number1020279-2023-01754
Device Sequence Number14924509
Product Code JWH
UDI-Device Identifier00885556098462
UDI-Public00885556098462
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74025762
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/11/2023
Not provided
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/12/2023
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74025762, JRNY II ISRT XLPE DD LT SZ 5-6 10MM.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown